Indian Journal of Dermatology
CORRESPONDENCE
Year
: 2019  |  Volume : 64  |  Issue : 4  |  Page : 328--329

Authors' reply


Jigna K Padhiyar, Nayankumar H Patel, Trusha Gajjar, Bhagirath Patel, Aseem Chhibber, Mansi Buch 
 Department of Dermatology, Gujarat Cancer Society Medical College, Hospital and Research Centre, Ahmedabad, Gujarat, India

Correspondence Address:
Nayankumar H Patel
Department of Dermatology, Gujarat Cancer Society Medical College, Hospital and Research Centre, Ahmedabad, Gujarat
India




How to cite this article:
Padhiyar JK, Patel NH, Gajjar T, Patel B, Chhibber A, Buch M. Authors' reply.Indian J Dermatol 2019;64:328-329


How to cite this URL:
Padhiyar JK, Patel NH, Gajjar T, Patel B, Chhibber A, Buch M. Authors' reply. Indian J Dermatol [serial online] 2019 [cited 2022 Aug 9 ];64:328-329
Available from: https://www.e-ijd.org/text.asp?2019/64/4/328/262179


Full Text



Sir,

We highly appreciated authors for their interest in the article “A distinct clinicopathological presentation of cutaneous Dermatophytosis mimicking autoimmune blistering disorder” and welcome their deliberation on case.

As per authors deliberation, if we keep in consideration possibility that the patient had primarily bullous pemphigoid and later on develop tinea incognito due to use of steroid, following points argue against that.

  1. There was no history of use of topical or systemic steroid till patient presented to us
  2. Development of such extensive tinea incognito with the use of 6 days of steroid though not impossible but highly unlikely
  3. Complete clearance of bullous lesion and erythema with just 2 days of intravenous dexamethasone is highly unlikely for bullous pemphigoid
  4. Systemic steroid was abruptly stopped after 6 days after development of tiny papular lesions and positive KOH examination for fungi, and patient was put on oral and topical antifungal. Absence of recurrence of even a single bullous or urticarial lesion in 6-month follow-up was again highly uncharacteristic of bullous pemphigoid
  5. Repeat direct immunofluorescence (DIF) after stopping steroid and completion of antifungal therapy also support idea of temporary deposition of immune reactant due to infection rather than chronic immune dysregulation seen in bullous pemphigoid
  6. We have come across in the literature a case of bullous tinea pedis where DIF from perilesional skin was positive for immune reactant.[1] So, this phenomenon is not completely unheard off. Similar phenomena has been reported with scabies as well.[2]


Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.

References

1Miller DD, Bhawan J. Bullous tinea pedis with direct immunofluorescence positivity: When is a positive result not autoimmune bullous disease? Am J Dermatopathol 2013;35:587-94.
2Balighi K, Robati RM, Hejazi N. A dilemma: Bullous-pemphigoid-like eruption in scabies or scabies-induced bullous pemphigoid. Dermatol Online J 2006;12:13.